Hail, Lawrence
- When
- March 14, 5:55 PM EST
- Where
- Lawrence County, 4 mi NNW of Scottown
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.603, -82.408
With a freezing level around 10,000 feet, the strong thunderstorms that formed in the early evening, were able to produce hail. Yet, no significant damage was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
With a freezing level around 10,000 feet, the strong thunderstorms that formed in the early evening, were able to produce hail. Yet, no significant damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Mar 14, 2:25 PM EST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 325 PM EDT WED MAR 14 2007 .SYNOPSIS... A COLD FRONT CROSSES THURSDAY USHERING IN COLDER WEATHER...WITH A TASTE OF WINTER BY THE WEEKEND. COLD AIR DOESNT LAST LONG AS A WARMUP IS FORECAST EARLY NEXT WEEK. && .NEAR TERM /THROUGH THURSDAY/... MRNG RA HAS MOVED OUT OF THE AREA AND CWA IS UNDER A BKN CU FIELD ATT. TEMPS REBOUNDING NICELY WITH LWR 70S IN THE TRI STATE. DRY FCST CONTS TO LOOK GOOD FOR MOST OF THE FCST AREA TNGT. TRW ARE MVNG NE ACR SRN IND AND SHOULD REACH SERN OH BY MID EVNG...WHILE TCU ARE BUILDING IN AN UNSTABLE ATMS ACR ERN KY...SO WL BE WATCHING THESE RW AS THEY HEAD TWRD WRN WV. A BUILDING MID LVL RDG SHOULD PROTECT MOST OF WV TNGT. CHALLENGING FCST FOR THUR AS NCEP MDLS ARE HAVING A TOUGH TIME RESOLVING FROPA. GFS/SREF WERE THE CHOSEN SLTNS THIS CYCLE...SO THE FRONT REACHES THE OH RVR ARND 11Z/I-79 15Z/ MTNS 16Z. LTL ACTIVITY IS FORESEEN IN THE WARM SECTOR SINCE THIS FRONT IS MORE ANAFRONT IN STRUCTURE. POPS WERE RAISED TO CAT ALONG AND BEHIND THE FRONT THUR. HIGHS WL BE REACHED IN THE W ARND DAWN WITH A FALLING TREND THE BALANCE OF THE DAY. SAME GOES FOR THE REMAINDER OF THE LLNDS...SAVE FOR TEMPS WL BE FALLING IN THE AFTN. THE MTNS WL BE THE WARMEST OF ALL TMRW. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... A WEAK LOW PRESSURE AND ITS ASSOCIATED FRONTAL SYSTEM WILL BE SOUTH AND SOUTHEAST OF THE AREA BY 00Z FRI. HOWEVER...ABUNDANT LOW LEVEL MOISTURE AND THE PASSAGE OF AN UPPER WAVE WILL PRODUCE ADDITIONAL RAIN SHOWERS FOLLOWED BY DRIZZLE THU NIGHT AND FRI. MODELS IN AGREEMENT WITH COLD H8 AIR MASS RUSHING IN FROM THE NORTHWEST TO ABOUT MINUS 8 DEG CELSIUS BY FRI EVENING . THESE TEMPERATURES AND THE NORTHWEST FLOW WILL PRODUCE RAIN CHANGING TO SNOW SHOWERS AIDED BY AN UPSLOPE COMPONENT OVER THE NORTHEAST MOUNTAINS...POCAHONTAS AND RANDOLPH COUNTIES FRI NIGHT INTO EARLY SATURDAY. HPC SNOW ACCUMULATIONS AND MODELS GUIDANCE SUGGEST FROM 1 TO 2 INCHES OF SNOW POSSIBLE BY 12Z SAT OVER THE HIGHER ELEVATIONS NORTHEAST MOUNTAINS. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... WINTER MAKES AN ENCORE APPEARANCE FOR THE WEEKEND. TRIED TO HOLD ONTO POPS SATURDAY LONGER WITH MAJOR TROF AXIS AND COLD MINUS 10 850 AIR PASSING. CONSIDERING THE TIME OF THE YEAR...STRATOCUMULUS CLOUDS MAY BE MORE CELLULAR THAN SOLID OVERCAST. STILL HAVE CLEARING SATURDAY NIGHT WITH DRY WX SUNDAY. WARM FRONTAL ACTION STILL FIGURED FOR SUNDAY NIGHT INTO EARLY MONDAY. WENT WITH HPC MEDIUM RANGE WITH SOME POPS NOW WITH THIS FEATURE SUNDAY NIGHT. NO MAJOR CHANGES FROM HPC GUIDANCE FOR DAYS 5-7. WARM UP SHOULD BE MAIN THEME FOR TUESDAY AND WEDNESDAY. && .AVIATION /18Z WEDNESDAY THROUGH SUNDAY/... MVFR WX LIFTS TO VFR THIS AFTN...BUT SOME LINGERING CU ARND 025 IS FCST UNTIL THE EVNG. AS A COLD FRONT DROPS S FM NRN OH AND IND...MOST OF THE AIRPORTS WILL BE RAIN FREE UNTIL IT ARRIVES. THE FIRST ROUND OF WET WX ARRIVES ALONG THE OH RVR AFT MDNGT...WITH A HIGH PROB OF MVFR WX BY 10Z AT PKB AND HTS. THE FRONT SLOWLY MVS SE REACHING CRW-CKB BTWN 14-15Z...AND THE MTNS BY 15-16Z. ANY PCPN WL BE CONFINED ALONG AND BEHIND THE FRONT. WINDS SHIFT TO THE N IN WAKE OF THE SURFACE BOUNDARY. TSTM CHCS LOOK SMALL ENOUGH TO REMOVE EVEN THE CB MENTION. AVIATION OUTLOOK... SHORT TERM/ IFR POSSIBLE IN CEILING AND VSBY THU AFTERNOON INTO FRIDAY NIGHT. LONG TERM/ NO SIG WX XPCTD && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM...ARJ LONG TERM...KTB AVIATION...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 625 PM EDT WED MAR 14 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-152230- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 625 PM EDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR KENTUCKY...OH...SOUTHEAST OHIO...VIRGINIA AND WEST VIRGINIA. .DAY ONE...TONIGHT THUNDERSTORMS DEVELOPING SOUTH OF A COLD FRONT...ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE CAN PRODUCE GUSTY WINDS AND HAIL. SOME OF THESE STORMS MAY BECOME SEVERE THROUGH THE EVENING HOURS...ESPECIALLY THROUGH SOUTHERN AND CENTRAL WEST VIRGINIA. THE STORMS WILL DIMINISH AFTER SUNSET TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
626 PM EDT WED MAR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 5 NW CHARLESTON 38.40N 81.70W
03/14/2007 E0.25 INCH KANAWHA WV NWS EMPLOYEE
&&
MATTAROCHIAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
630 PM EDT WED MAR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL DUNBAR 38.38N 81.75W
03/14/2007 U0.88 INCH KANAWHA WV PUBLIC
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
634 PM EDT WED MAR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL PINCH 38.41N 81.48W
03/14/2007 E1.00 INCH KANAWHA WV PUBLIC
COVERING THE GROUND.
&&
MATTAROCHIAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
641 PM EDT WED MAR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL BUFFALO 38.61N 81.90W
03/14/2007 U0.88 INCH PUTNAM WV PUBLIC
&&
NNNNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
646 PM EDT WED MAR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL DUNBAR 38.38N 81.75W
03/14/2007 U0.75 INCH KANAWHA WV PUBLIC
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
653 PM EDT WED MAR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL CHARLESTON 38.31N 81.50W
03/14/2007 U0.75 INCH KANAWHA WV PUBLIC
&&The Charleston,WV radar (KRLX), 68 km away, was scanning. The volume nearest the first event began at 22:55 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17652, 17653.